MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported device damaged by another device, material separation and unexpected medical intervention appears to be related to user error.In this case, per reported details, the material separation is due to not maintaining adequate distance between the driveshaft and spring tip.It was reported that the oad driveshaft came in contact with the viperwire guide wire spring tip, leading to the spring tip fracturing.The diamondback 360® coronary orbital atherectomy system instruction for use (ifu), warns: ¿use fluoroscopy to monitor and maintain spacing between the driveshaft and guide wire spring tip throughout the procedure.Always keep more than 5mm of spacing between the distal end of the oad driveshaft and the proximal end of the guide wire spring tip.If the distance between the driveshaft tip and the viperwire guide wire spring tip is insufficient, the driveshaft tip may contact the guide wire spring tip and result in dislodging the guide wire spring tip.¿ based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: h6 (codes 4118, 3233, and 11 no longer apply).
 
Event or Problem Description
It was reported the diamondback 360 coronary orbital atherectomy device (oad) was being used to treat a heavily calcified right coronary artery (rca).After six antegrade treatments, the oad was advanced too close to the viperwire guide wire spring tip, which led to the viperwire fracturing.The fractured component was able to be snared.There were no patient complications were reported as a result of the event.The patient was in stable condition.
 
Event or Problem Description
It was reported the diamondback 360 coronary orbital atherectomy device (oad) was being used to treat a heavily calcified right coronary artery (rca).During the procedure, the oad was advanced too close to the viperwire guide wire spring tip, which led to the viperwire fracturing.The fractured component was able to be snared.There were no patient complications were reported as a result of the event.The patient was in stable condition.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24750377
Report Number3004742232-2026-00073
Device Sequence Number18725009
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)270630(10)576041-1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number576041-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown